Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 20, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 10, 2000, 5:00 AM EDT for Clarion County, Pennsylvania. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2000, 5:00 AM EDT (09:00 UTC)
- Expired
- May 10, 2000, 5:50 AM EDT
- In force
- 50 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Clarion County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1687 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
705 WUUS51 KPBZ 100900 SVRPIT PAC031-100945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EDT WED MAY 10 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARION COUNTY IN PENNSYLVANIA * UNTIL 550 AM EDT * AT 500 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF CLARION...MOVING NORTHEAST AT 45 MPH. <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:50 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 10, 2:50 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 250 AM EDT WED MAY 10 2000 FRONT PAST THROUGH WESTERN OHIO AND NOT EXPECTED THROUGH PIT TIL LATE MORNING. THREAT OF SEVERE SHOULD BE ON WANE THOUGH UP TIL MID TO LATE MRNING THREAT OF SEVERE WILL LIKELY CONTINUE TIL LOW LEVEL JET (PBZ AT 50KT ATTM) EXITS. ALSO FREEZING LEVEL SUPPORTING 3/4 HAIL IN STORMS MOVING THRU SWPA NOW. CAPES AROUND 1500 J.KG. LIS -3 THIS MORNING LOWERING TO -6 BY 18Z BUT FURTHER EAST. OTHER FACTOR IS DIFFLUENCE AHEAD OF NEG TILT TROF. WITH PCPBTL WATER 1 - 1.5 WILL MENTION RAIN HEAVY AT TIMES AT LEAST THRU MRNG WHILE FURTHER SOUTHEAST WILL KEEP IN ALL DAY. NEXT PERIOD MORE CLEAR CUT AS RIDGE BUILDS IN TONIGHT THROUGH THURS. FAST FLOW BRING RAPID WARMING AND NEXT CHC OF PRECIP THURS NIGHT. TEMPS TRICKY TODAY AS MAX TEMPS MAY BE REACHED EARLY THIS AM. REST SIMILAR TO MOS. PIT 70 47 72 55 / 80 20 0 40 MGW 71 47 75 55 / 80 20 0 40 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Local storm report, May 10, 3:34 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
334 AM EDT WED MAY 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0228 AM WELLSBURG WV .75 INCH HAIL
05/10/00 BROOKE
0240 AM BURGETTSTOWN PA 1 INCH HAIL
05/10/00 WASHINGTON
0256 AM CORAOPOLIS PA 1 INCH HAIL
05/10/00 ALLEGHENY
0310 AM EMSWORTH PA .75 INCH HAIL
05/10/00 ALLEGHENY
NNNNThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:21 AM EDT | Severe Thunderstorm Warning | PBZ | Washington | 49 min |
| May 10, 2:57 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 43 min |
| May 10, 3:41 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 49 min |
| May 10, 4:08 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 42 min |
| May 10, 8:06 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 64 min |
| May 10, 8:25 AM EDT | Severe Thunderstorm Warning | PBZ | Butler | 65 min |
| May 10, 10:32 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 58 min |
| May 10, 10:38 AM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 62 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.